Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Anxiety Celexa and Klonopin

When I was in college I was in a long distance relationship that brought on a lot of stress.  I took 20 mg of Celexa and within a month or so I had some relief.  I took the medication for about 3 years but quit because I thought I was gaining weight on it.  That was 6 years ago.  

About six weeks ago my longterm boyfriend (4 years) decided he wanted to take a break to figure things out.  My grandmother passed away and my partner at work left.  All of this happened during the same 3 weeks.  At first I lost my appetite and was having problems sleeping.  Now its 6 weeks later and I have started 10 mg of Celexa for the last 3 weeks and been taking .25 Klonopin at night.  Sometimes the anxiety is getting so bad that I have to take a Xanax or Klonopin when I get home from work just to eat dinner.  I want to exercise and eat normal but I have no energy and no appetite.  Food makes me want to gag.  I'm terribly worried about becoming addicted to benzo's but they are the only thing giving me any relief so that I can eat dinner.  I am taking Vistaril twice a day as well for the anxiety since it is not addictive, but it only gives me a little relief.  I've dropped about 20 lbs in 6 weeks.  I don't even know how I feel about my boyfriend any more since he started this all.  Basically I just want to feel like my old self and be happy again.  Any suggestions.
3 Responses
Avatar universal
You have gone through a lot in a very short period of time. I am so sorry to hear about your loses. Therapy will probably be the most effective way for you deal with the things that are going on in your life at the moment. You are going through a lot, and it would be very helpful if you could talk to someone about them.

If Celexa has worked for you in the past, there is a good chance it will work for you again. Don't worry too much about becoming addicted to the xanax or klonopin. You are using it responsibility, and you are on the smallest dose possible. Concerns with over addiction / dependence usually arise when you take larger doses for an extended period of time. You can always taper off the xanax or klonopin slowly to avoid any withdrawal effects - but these are less likely to occur at your dose. Medications will give you some relief so that you can work on the underlying problems - this is where therapy comes in.

Best of luck...
Avatar universal
There's a difference between the stress people get when bad things happen and the constant anxiety problems people with anxiety disease have that comes all the time for no reason.  I'm not sure strong medication is the thing for you, since your problem seems episodic, connected to relationship problems.  Everyone suffers when that happens, and only time can heal it, so I just don't think strong medication, the magic pill, is the best thing.  They do have problems of their own.  I think therapy would be a better first choice than turning to drugs every time this happens since you seem to function fine in between.
Avatar universal
Just curious could my lack of appetite be from the Celexa?  I didn't have much of one to begin with because of stress, but now it is non existent.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?